Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 18, 2012, 4:14 PM MDT for Doña Ana County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 4:14 PM MDT (22:14 UTC)
- Expired
- Jul 18, 2012, 4:44 PM MDT
- In force
- 30 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 31 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS54 KEPZ 182214
SVREPZ
NMC013-182300-
/O.NEW.KEPZ.SV.W.0059.120718T2214Z-120718T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
414 PM MDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 500 PM MDT
* AT 411 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF CHAPARRAL...MOVING SOUTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BERINO...
ANTHONY GAP...
VADO...
MESQUITE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3201 10645 3202 10663 3218 10671 3223 10644
3217 10638
TIME...MOT...LOC 2214Z 054DEG 9KT 3215 10647
$$
JMG1 follow-up statement
495
WWUS54 KEPZ 182244
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
444 PM MDT WED JUL 18 2012
NMC013-182254-
/O.CAN.KEPZ.SV.W.0059.000000T0000Z-120718T2300Z/
DONA ANA NM-
444 PM MDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DONA ANA COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3201 10645 3202 10663 3218 10671 3223 10644
3217 10638
TIME...MOT...LOC 2244Z 054DEG 9KT 3211 10654
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:20 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 18, 3:20 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 PM MDT WED JUL 18 2012 .SYNOPSIS... MONSOON MOISTURE WILL HELP FUEL AFTERNOON AND EVENING THUNDERSTORMS THIS EVENING. THE MOISTURE WILL SLOWLY BEGIN TO LEAVE THE AREA STARTING TOMORROW AND WE WILL SEE OUR RAIN CHANCES DIMINISH AS WE MOVE INTO THE WEEKEND. RAIN CHANCES LOOK TO RETURN FOR THE FIRST OF WEEK. TEMPERATURES THIS WEEK WILL CONTINUE TO RUN A LITTLE ABOVE NORMAL. && .DISCUSSION... A COUPLE OF VIGOROUS THUNDERSTORMS HAVE ALREADY POPPED UP THIS AFTERNOON...SO WE COULD SEE A LITTLE MORE ACTIVE EVENING TONIGHT THAN THE LAST COUPLE OF NIGHTS. AT THE SURFACE WE HAVE ABUNDANT TROPICAL MOISTURE...BUT ALOFT WE HAVE A PRETTY STRONG RIDGE. THE RIDGE...THOUGH IS BEGINNING ITS RETREAT TO THE NORTHEAST AND WE MAY HAVE A 24 HOUR WINDOW OF OPPORTUNITY FOR THUNDERSTORMS AS AN INVERTED TROUGH TO OUR SOUTHEAST MOVES NEAR US AND SWEEPS IN SOME MOISTURE. BY FRIDAY THE RIDGE WILL BE WELL TO OUR NORTH AND EAST AND THE CIRCULATION AROUND THE RIDGE WILL HELP USHER IN SOME DRIER AIR. THIS DRIER AIR WILL HELP REDUCE OR EVEN ELIMINATE OUR RAIN CHANCES FOR THE WEEKEND IN THE LOWLANDS. THEN FOR THE FIRST PART OF NEXT WEEK WE WILL SEE THE RIDGE WEAKEN AND THIS WILL ALLOW THE MOISTURE PLUME TO SEE-SAW BACK IN OUR DIRECTION...SO WE WILL SEE AN UP TICK IN RAIN ACTIVITY STARTING TUESDAY. TEMPERATURES THIS WEEK WON'T VERY MUCH FROM DAY TO DAY...WITH HIGHS RUNNING A DEGREE OR TWO ABOVE NORMAL INTO THE WEEKEND. WE WILL BE CLOSE TO TRIPLE DIGIT HEAT...BUT I THINK WE WILL STAY JUST BELOW THAT LEVEL. && .AVIATION....VALID 19/00Z-20/00Z. NORTHEASTERLY FLOW ALOFT AND AN APPROACHING UPPER TROPOSPHERIC LOW CURRENTLY OVER COAHUILA...WILL BOTH SUPPORT ENHANCED THUNDERSTORM ACTIVITY FOR THE REMAINDER OF THE AFTERNOON AND EVENING. NORTHEASTERLY STEERING FLOW WILL HELP STORMS PROPAGATE FROM THE HIGHER TERRAIN INTO THE LOWLANDS...AND INCREASING PVA AHEAD OF THE LOW WILL HELP SUPPORT MORE ORGANIZED MULTI-CELL CONVECTIVE MODE. THIS MEANS A FAIRLY GOOD CHANCE AT SEEING TSRA IMPACT AREA TERMINALS ESPECIALLY ELP AND LRU. BEST CHANCE FOR ELP IS BETWEEN 23Z AND 03Z BUT ISOLATED WEAKER CELLS COULD POP UP BETWEEN NOW AND 23Z. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS GUSTS AND TORRENTIAL RAINFALL WITH BRIEF MVFR CIGS AND IFR VISBY. OTHERWISE EXPECT VFR CONDITIONS TO PREDOMINATE WITH GENERALLY LIGHT SOUTHEAST FLOW AWAY FROM THUNDERSTORM GENERATED OUTFLOW. THUNDERSTORMS WILL TEND TO BE MORE ISOLATED TOMORROW AS THE UPPER TROPOSPHERIC LOW MOVES TO OUR SOUTH...AND DRIER AIR MOVES IN FROM THE EAST. && .FIRE WEATHER... THUNDERSTORM ACTIVITY IS INCREASING AS OF THIS AFTERNOON...WITH STORMS GENERALLY MOVING FROM NE TO SW AS EXPECTED. ACTIVITY OVER THE GILA REGION HAS BEEN MOVING ALONG WHILE STORMS OVER THE SACRAMENTO MOUNTAINS ARE TENDING TO HUG THE WEST SLOPES. LOCALIZED FLOODING IS POSSIBLE IN DRAINAGES COMING OFF THE WEST SLOPES OF THE SACS THROUGH THIS EVENING. STILL EXPECT THIS ACTIVITY TO PROPAGATE INTO THE LOWLANDS THROUGH THE EVENING. THE BETTER COVERAGE OF RAINFALL SHOULD IMPROVE OVERNIGHT RH RECOVERY. OTHERWISE...AN INVERTED TROUGH WILL PASS SOUTH OF THE AREA THURSDAY AND FRIDAY...WITH DRIER AND MORE SUBSIDENT AIR MOVING IN FROM THE EAST. HIGHER ELEVATIONS WILL STILL HAVE WIDELY SCATTERED THUNDER- STORMS...BUT OVERALL COVERAGE WILL DECREASE. DRIER AIR IS LIKELY TO KEEP THUNDERSTORM ACTIVITY ON THE LOWER SIDE THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 95 75 94 74 / 20 10 10 10 10 SIERRA BLANCA 66 84 66 91 70 / 20 20 20 20 20 LAS CRUCES 68 94 68 92 68 / 20 20 20 20 10 ALAMOGORDO 70 95 70 94 71 / 20 20 20 20 10 CLOUDCROFT 52 71 52 70 49 / 40 30 30 20 20 TRUTH OR CONSEQUENCES 69 95 69 93 69 / 20 20 20 20 20 SILVER CITY 63 86 63 83 63 / 20 30 30 30 30 DEMING 71 94 71 92 68 / 20 20 20 20 20 LORDSBURG 69 95 69 94 68 / 20 30 30 20 20 WEST EL PASO METRO 78 94 78 94 73 / 20 20 20 20 10 DELL CITY 62 94 62 93 62 / 20 20 10 20 10 FORT HANCOCK 69 92 69 94 74 / 20 20 20 20 10 LOMA LINDA 66 89 66 87 66 / 20 20 20 20 20 FABENS 72 95 72 94 75 / 20 10 10 20 10 SANTA TERESA 72 93 72 94 72 / 20 20 20 10 10 WHITE SANDS HQ 72 93 72 93 71 / 20 20 20 20 10 JORNADA RANGE 65 94 65 95 69 / 20 20 20 20 10 HATCH 68 94 68 94 67 / 20 20 20 20 10 COLUMBUS 69 93 69 92 70 / 20 20 20 20 20 OROGRANDE 73 94 73 95 72 / 20 20 20 20 10 MAYHILL 52 78 52 78 52 / 30 20 20 20 20 MESCALERO 55 82 55 79 49 / 30 30 30 20 20 TIMBERON 57 78 57 75 53 / 30 30 30 20 20 WINSTON 58 83 58 83 59 / 30 20 20 30 30 HILLSBORO 63 88 63 86 64 / 20 20 20 20 20 SPACEPORT 67 92 67 93 69 / 20 20 20 20 10 LAKE ROBERTS 59 89 59 85 56 / 30 30 30 30 30 HURLEY 63 88 63 86 63 / 20 20 20 20 20 CLIFF 58 96 58 94 57 / 30 30 30 30 30 MULE CREEK 58 92 58 90 60 / 20 30 30 30 30 FAYWOOD 63 88 63 86 60 / 20 20 20 20 20 ANIMAS 68 93 68 94 65 / 20 20 20 30 30 HACHITA 67 94 67 92 65 / 20 20 20 20 20 ANTELOPE WELLS 68 93 68 93 68 / 20 20 20 20 20 CLOVERDALE 62 89 62 86 61 / 20 30 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/HARDIMAN
Hazardous weather outlook, Jul 18, 11:09 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1109 AM MDT WED JUL 18 2012 NMZ401>417-TXZ418>424-191715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1109 AM MDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING. WE CAN EXPECT BRIEF HEAVY RAIN AND OCCASIONAL GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WE WILL SEE A SLOW DOWN TURN IN THUNDERSTORM ACTIVITY AS WE HEAD INTO THE WEEKEND. WHAT FEW THUNDERSTORMS THERE WILL BE FOR THE WEEKEND WILL BE CONFINED TO AREA MOUNTAINS. WE WILL SEE RAIN CHANCES BEGIN TO SLOWLY INCREASE FOR THE START OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 18, 1:41 PM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 141 PM MDT WED JUL 18 2012 NMZ412>414-417-182030- CENTRAL TULAROSA BASIN NM-OTERO MESA NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 141 PM MDT WED JUL 18 2012 ...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 230 PM MDT... AT 137 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF TIMBERON...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF CENTRAL OTERO COUNTY SOUTH OF OLIVER LEE STATE PARK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Local storm report, Jul 18, 4:05 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
405 PM MDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HEAVY RAIN LA LUZ 32.98N 105.95W
07/18/2012 M1.10 INCH OTERO NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1200240
TSBThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:45 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 18, 1:55 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Jul 18, 2:24 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 51 min |
| Jul 18, 3:01 PM MDT | Areal Flood Advisory | EPZ | Otero | 119 min |
| Jul 18, 4:43 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 27 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.